What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 1, 6:20 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 1, 6:20 AM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
720 AM CDT Sat Jun 1 2024
...New AVIATION...
.SHORT TERM...
(Today through Sunday)
Issued at 414 AM CDT Sat Jun 1 2024
Key Messages:
-Marginal Risk for strong to severe storms today
-High Risk of rip currents today through Sunday
Some Gulf moisture is expected to ride around the ridge this morning
combining with a disturbance that is moving across the Central
Plains. Models are depicting the environment being somewhat
favorable for isentropic lift to occur at the 305K level. This will
allow for a low to medium chance for showers and thunderstorms this
morning. This should clear by midday and give way to warm high
temperatures across the area. Temperatures will be in the lower 90s
to lower 100s out west with heat indices around 110. Cloud cover
will potentially work against the high temperatures, thus negating
the need for a Heat Advisory today. Guidance is hinting at potential
MCS developing sometime this afternoon around the mountainous area
of Mexico and tracking eastwards towards the CWA. There are
discrepancies in the intensity and timing regarding this potential
MCS therefore confidence is remaining low at this time. SPC has put
the northern portions of the CWA in a Marginal Risk (1 out of 5) to
account for this potential. Conditions dry out Sunday with the
potential for Heat Advisory conditions returning due to less cloud
cover and high dew points.
Due to the presence of elevated winds and seas and expectation for
this to persist through tomorrow, a High Risk for rip currents will
exist for this period.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 414 AM CDT Sat Jun 1 2024
Key Messages:
- Major to extreme risk of heat-related impacts through the middle
of the week
- Hurricane season kicks off today, June 1.
No significant changes were made with this long term forecast update
as upper level ridging looks to remain in control. With that said,
on Monday, a shortwave ejecting across the Southern Plains may
suppress the ridge just enough to allow some pockets of vorticity to
rotate through the region. If this scenario were to materialize, we
could see some convection fire up across the Rio Grande and move our
way. Confidence is not too high in this outcome so only have a
slight chance mentioned Monday evening, mainly across the Brush
Country. In the wake of that shortwave, a stout upper ridge builds
across the Desert Southwest as a longwave trough digs into the
Midwest. A cold front will be sent south across much of the eastern
CONUS late next week but looks to stall before reaching us. Outside
of Monday evening, a relative rain-free week is in store for South
Texas.
The main concern in the long term is our increasing heat risk
through the week. High temps settle into the low 90s along the coast
to around 105-107 across the Brush Country by the middle of the
week. These warm temps and increasing low level moisture will allow
for heat indices to climb into the 110-114 range with a few
locations exceeding 115 Tuesday and Wednesday. As a result, we can
expected a major to extreme risk of heat-related impacts through
much of the work week. There may be some slight relief towards the
end of the work week as drier air works into the region as ridging
builds in but likely won't be enough to really make a difference.
With a relatively quiet forecast in store for the next week, now is
a great time to review your emergency preparedness plans. The 2024
Hurricane Season starts today and is expected to be an above normal
season. Regardless of how active it is, we know that it will only
take one storm to make this season a very bad season for the Middle
Texas coast so prepare now. Don't know how to prepare? We have you
covered. Head over to weather.gov/crp/hurricaneguide to view our
2024 edition of the South Texas Hurricane Guide. There is tons of
information in there to help you be better prepared for this
hurricane season.
&&
.AVIATION...
(12Z TAFS)
Issued at 635 AM CDT Sat Jun 1 2024
MVFR/VFR ceilings spread across South Texas this morning with
showers stretching from Del Rio into VCT. This activity will
continue through the morning hours with thunderstorms possible
later in the morning as heating increases. VFR conditions will
prevail by early afternoon as southeasterly winds gust around 20
knots. A repeat of MVFR ceilings will develop again tonight across
the area. Will keep a close eye late this afternoon through
tonight for storm clusters north of the area moving southward,
there is a low chance these storms make it into South Texas.
However, if they do, they will pose a damaging wind threat
followed by large hail.
&&
.MARINE...
Issued at 414 AM CDT Sat Jun 1 2024
Weak to moderate onshore flow with periods of moderate onshore
flow will prevail through the day. There is a low to medium
chance of showers and thunderstorms through Saturday afternoon.
Moderate to strong southeasterly winds are expected as we head
through the work week. Small Craft Advisory conditions may be
possible at times each afternoon through Wednesday, generally over
the southern waters and bays. Rain-free conditions are in store
for the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 93 81 94 81 / 20 0 0 0
Victoria 91 78 93 79 / 30 10 10 0
Laredo 101 79 102 80 / 10 10 0 0
Alice 96 79 98 80 / 20 10 0 0
Rockport 91 82 90 83 / 30 10 10 0
Cotulla 101 80 102 81 / 10 10 0 0
Kingsville 93 80 95 80 / 20 0 0 0
Navy Corpus 91 83 92 83 / 30 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Sunday evening for TXZ345-442-443-
447.
GM...None.
&&
SHORT TERM...NP
LONG TERM....TC
AVIATION...EMF/94In the hours before
Special weather statement, Jun 1, 7:32 AM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
832 AM CDT Sat Jun 1 2024
TXZ233-234-011415-
Victoria TX-Goliad TX-
832 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL VICTORIA AND
NORTHEASTERN GOLIAD COUNTIES THROUGH 915 AM CDT...
At 832 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fannin, or near Goliad, moving east at 10 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Goliad, Fannin, Mission Valley, Schroeder, Coleto Creek Park, and Oak
Village.
This includes the following highways...
US Highway 183 between mile markers 632 and 644.
US Highway 59 between mile markers 645 and 668.
US Highway 77 between mile markers 582 and 584, and between mile
markers 588 and 590.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2861 9741 2877 9750 2893 9713 2866 9703
TIME...MOT...LOC 1332Z 249DEG 9KT 2874 9731
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
JCP
Special weather statement, Jun 1, 7:49 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
849 AM CDT Sat Jun 1 2024
TXZ234-247-347-011430-
Coastal Calhoun TX-Inland Calhoun TX-Victoria TX-
849 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CALHOUN AND EAST
CENTRAL VICTORIA COUNTIES THROUGH 930 AM CDT...
At 849 AM CDT, Doppler radar was tracking a strong thunderstorm near
Point Comfort, or near Port Lavaca, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Victoria, Port Lavaca, Guadalupe, Point Comfort, Victoria Colony
Creek Country Club, Alamo Beach, Dacosta, Wood Hi, Magnolia Beach,
Schicke Point, Victoria Riverside Park, Olivia, Placedo, Victoria
College, Brentwood Subdivision, Victoria Regional Airport, Telferner,
and Downtown Victoria.
This includes the following highways...
US Highway 59 between mile markers 626 and 638.
US Highway 87 between mile markers 810 and 840.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2852 9656 2866 9688 2884 9705 2890 9675
2885 9670 2882 9672 2877 9670 2876 9667
2871 9665 2870 9667 2867 9664 2870 9657
2870 9643 2872 9641 2864 9642 2862 9637
2865 9635 2867 9639 2868 9633 2864 9632
TIME...MOT...LOC 1349Z 250DEG 11KT 2871 9662
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JCPSpecial weather statement, Jun 1, 8:24 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
924 AM CDT Sat Jun 1 2024
TXZ233-234-246-247-346-347-011515-
Coastal Calhoun TX-Inland Calhoun TX-Victoria TX-Coastal Refugio TX-
Inland Refugio TX-Goliad TX-
924 AM CDT Sat Jun 1 2024
...STRONG THUNDERSTORMS WILL IMPACT CALHOUN...VICTORIA...EASTERN
GOLIAD AND NORTHEASTERN REFUGIO COUNTIES THROUGH 1015 AM CDT...
At 924 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Point Comfort to near Goliad. These storms
were nearly stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Victoria, Port Lavaca, Goliad, Seadrift, McFaddin, Guadalupe, Fannin,
Point Comfort, Victoria Colony Creek Country Club, Weser, Nursery,
Long Mott, Victoria Riverside Park, Victoria College, Victoria Mall,
Saxet Lakes, Green Lake, Brentwood Subdivision, Inez, and Salem.
This includes the following highways...
US Highway 183 between mile markers 628 and 660.
US Highway 59 between mile markers 624 and 668.
US Highway 77 between mile markers 564 and 610.
US Highway 87 between mile markers 798 and 840.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2855 9652 2848 9644 2841 9652 2841 9732
2867 9746 2890 9737 2887 9730 2902 9709
2902 9683 2892 9679 2885 9670 2882 9672
2867 9664 2872 9641 2864 9642 2863 9637
2865 9635 2867 9639 2868 9633 2864 9632
TIME...MOT...LOC 1424Z 015DEG 4KT 2873 9657 2864 9733
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
EMFLocal storm report, Jun 1, 9:04 AM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1004 AM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM Tstm Wnd Gst 2 N Point Comfort 28.69N 96.56W
06/01/2024 M61 MPH Calhoun TX Mesonet
Mesonet station at Point Comfort, TX
measured a wind gust of 61 mph.
&&
EMF